MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire guide of a wayne pneumothorax set was difficult to remove during a left chest wall procedure.Following removal, the device was reported to be kinked.A photo of the device showed it to be unraveled.No adverse effects to the patient have been reported.An additional event for this patient is also reported under patient identifier: (b)(6).
 
Event or Problem Description
In additional information received on 28sep2021, it was reported that there was no difficulty advancing the catheter over the wire.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5, d9, h6 - annex g.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 15nov2021, it was reported that the obturator was used to insert the catheter.The obturator and wire guide were removed together.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: cook was informed on 16sep2021 by kaohsiung veterans general hospital (taiwan) of an issue with a wire from a wayne pneumothorax set (rpn: c-utpt-1400-wayne-112497, lot: 13805336) kinking after withdrawal.The physician reported that difficulty was experienced when removing the wire.No additional procedures were required, and the patient did not experience any adverse effects.Reviews of the documentation including the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was received for evaluation with the wire guide lodged inside.The wire began to unravel approximately 29cm from the proximal end, and was unable to be removed from the catheter.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect device failure prior to distribution.A review of the device history record (dhr) for lot 13805336 and wire lot ic13681694 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there was one other complaint (mfg.Report reference #: 1820334-2021-02181) associated with the final product lot number for the same failure of "kinking after withdrawal.¿ cook also reviewed product labeling.The product ifu, [c_t_waynemod_rev5], ¿wayne pneumothorax set for seldinger placement,¿ provides the following information to the user related to the reported failure mode: instructions for use: -when the needle tip enters the pleural cavity, introduce the flexible end of the wire guide into the needle 10-15cm.-remove the needle, leaving wire guide in place.-advance dilator over the wire guide to achieve desired dilation.Remove dilator, bring careful to maintain wire guide position.-advance the catheter over the wire guide into the pleural cavity to the desired depth.Depth may be guided by the 2.5 cm markings on the catheter.The first mark begins 5 cm from the last side hole.-remove the wire guide and catheter obturator.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Evidence provided from the review of the dmr, ifu, dhr, design history file, and device failure analysis, suggest that there is no indication this device was manufactured out of specification, and that there is no nonconforming product from this lot in the house or in the field.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that a component failure contributed to the reported event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12501004
Report Number1820334-2021-02182
Device Sequence Number5174109
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)221227(10)13805336
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2022
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Device Lot Number13805336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer09/28/2021
11/15/2021
07/06/2022
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/06/2021
11/18/2021
07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight63 KG